Couldn't find what you looking for?

TRY OUR SEARCH!


Hello,
For the past three days I feel numbness in my hands, especially in the morning. There is also pain, that feels like pins and needles sticking. Anyone has any idea what this might be?

Loading...


Hey,
Numbness often arises because of disease or damage of nerves. Your case might be connected to problems regarding carpal tunnel; in that case you must see your doctor. Actually, any numbness in hands or abnormal pain in hands need immediate medical advice!
Reply

Loading...

I started taking doxycycline 7 days ago and on the 5th day I developed extreme tingling in my hands. I discontinued its use 2 days ago but the numbness hasn't gone away. My doctor and pharmacist have never heard of this being a side effect. Has anyone else had this problem and does it go away?
Reply

Loading...

I took doxy back in April for a week - i was in the sun one afteroon - i'd say the 4th day on it - just planting flowers - for two days after my arms were burning big time and then a sunburn appeared. Doxy makes you VERY photosensitive - were you rhands getting any extra sun by chance? It felt like somebody was jamming pins into my arms that i was half expecting to see them all bloody it hurt that badly. It just turned to be a sun burn though.
Reply

Loading...

I also started taking doxycycline 7 days ago and on the 5th day I developed extreme tingling in my hands. I just got back from vacation (yes, some was in the sun), and am curious when the numbness will stop. Anyone else have this reaction?
Reply

Loading...

I too have been on doxycycline for 5 days. I went boating yesterday. It was sunny out. I forgot that you are supposed to avoid sunlight while on doxycycline. So I did not use sunscreen. About 3 hours later my arms began to burn. When I washed my hands with soap and water the water felt like acid on my hands. Every time I wash my hands the water literally feels like acid. I guess this is what they are talking about when they say you can be sensitive to sunlight. I took a shower last night and was kinda scared that all my skin would burn when the water touched it. However, the only thing that really hurts are to top of my hands. They burn and tingle for 15 minutes every time water is placed on them. Its really strange.
Reply

Loading...

Why do Doctor prescribe meds. they know nothing about? My finger tips are killing me & my Dr. looks at me as if I'm the crazy one. Why are my fingers hurting ? is there an answer out there?
Reply

Loading...

I've been taking doxy for about 2 weeks now. I was out in the sun quite a bit these past few days and have been experiencing transient tingling in my hands yesterday and today. Has anyone found out anything on the correlation between the two events?
thanks!
Reply

Loading...

Thanks for the posts - I too have been having all the same symptoms. I'm glad I'm not the only one - same ol' Doxycycline and same ol' tingly hands. I'm curious to see if this will go away after my meds run out.
Reply

Loading...

Hello my names Steff

For about the past 2mnths ive been getting alot of pain in my ankles and feeet, now my left shoulder and both my hands...Now my hands are swollen with kinda like bright red with white inbetween.. kinda numb feeling but lots of pin needle pain.. Please if anyone has any clues let me no.. Im only 34 and its freeking me out.... with any suggestions

God Bless
Reply

Loading...

After being on doxy for 4 days i experienced the same tingling burning and pins and needles in my hands and fingers. I was in the sun as well and it has taken me a year to recover. Does this mean we are allergic to the doxy or is this what they mean by sensitive to the sun?
Reply

Loading...

I'm a nurse recently who was recently on doxycyline and had the same numbness and tingling and did a little research - here is what i found:

There are many ways in which your body reacts to medication, and many prescribed medications including antibiotics can cause photosensitivity to sunlight and ultraviolet rays. Photosensitivity can occur in all climates and seasons, and is not limited only to medications - other products including herbal medicines, perfume and cosmetics can also result in an adverse reaction to sun exposure. Additionally, certain chronic diseases such as lupus can cause individuals to become photosensitive. Read on to learn more about photosensitivity, drugs that cause adverse reactions to sunlight and ways to avoid photosensitive reactions.

Different types of photosensitivity
There are two different types of chemical photosensitivity reactions: phototoxic and photoallergic. Each is triggered by a combination of a drug and exposure to the sun. However, photosensitivity is not limited solely to natural sunlight, it can occur when using tanning beds, which produce ultraviolet A and B rays similar to the sun.

Phototoxic reaction
A phototoxic reaction occurs when an ingested drug’s properties negatively react to sunlight and damage the skin. The onset of the inflammation and consequent skin damage can occur fairly quickly and even during a brief interval in the sunlight. The onset of the reaction may cause the skin to feel like it is burning or stinging. Within 24 hours, the exposed areas will become red, and, in severe cases, even swell and blister.

The most common areas to be affected include the nose, forehead, arms, hands and lips. Typically, the skin will become inflamed and resemble a moderate to severe sunburn. The skin will then peel within a couple of days to reveal tender new skin underneath.

A phototoxic reaction will stop once the skin is no longer exposed to sunlight and/or the drug has been discontinued and has cleared the body. Like a sunburn, the inflammation will heal within a couple of days. Further, in extreme cases of phototoxicity, in which high doses of a drug are consumed and there have been long periods of exposure to sunlight, a darkening of the skin (hyperpigmentation) may occur.


Photoallergic reaction
A photoallergic reaction is quite different from a phototoxic reaction because the ultraviolet rays actually alter a drug’s structure, which then activates the body’s immune system. The immune system will react – perhaps not for several days – in the form of an allergic response and result in an inflammation of the skin resembling eczema.

The skin may become itchy and red and, in moderate to severe cases, swelling can occur and the skin may erupt. Unlike a phototoxic reaction, the photoallergic reaction can become chronic and occur even after the drug has been eliminated and its effects cleared by the body.


Drugs that cause photosensitivity
There are many types of drugs that can cause a phototoxic reaction including antibiotics, antihistamines, painkillers, NSAIDs (non-steroidal anti-inflammatory drugs), drugs for treating diabetes and cardiac problems, cancer and chemotherapy medications, acne medications, diuretics, and drugs prescribed for treating mental disorders.

Drugs and other products that can cause a photoallergic reaction include anti-microbial drugs, painkillers, chemotherapy drugs, sunscreens and fragrances.
Reply

Loading...

I am so glad to see these posts! I am taking Doxycycline on spent an afternoon in the sun on day 5 (of the prescribed 10). That evening of day 5, my hands got really tingly. Now I am on day 7 and the tingling goes up to my elbows, and I feel it in my feet. Like the other posts, when I put my hands under lukewarm water, it feels like it is scalding (but lukewarm to the rest of my arms and body. I hope this side effect goes away!
Reply

Loading...

I am glad I found this post also, there is limited information about this affect but I too have similar symptoms. For me, it is tingling in my arms and hands and luke warm water feels like its burning.  I was taking Doxycycline and somewhere between 4-6 day was on the lake all day with SPF 15 on. By end of day, my shoulders and nose were burnt and the tingling started.  I stopped taking the Doxy and now, its 3 days later and still have symptoms.  Pharmacy had no information about that side effect and referred me to my doctor who hasn't called me back yet.  Just glad to see I am not crazy but concerned how long this will last!
Reply

Loading...

OMG I was in the sun briefly yesterday with SPF 30 and after about 1hr my hands (all the way up to my elbow) and lips starting burning like acid..It is SOOOOOOOOOOO much worse when I wash them..Went to Dr last night and she said stop the Doxy (day 6 for me)  Hope it goes away real soon !!! This feels like raw nerves.

   Tired of being sick !!!

Reply

Loading...